Alert archive / Wisconsin / River Flood Warnings in 2018

River Flood Warning 50, NWS La Crosse, WI

June 22, 2018Juneau County, Wisconsin

NWS La Crosse, WI issued this river flood warning at Jun 22, 2018, 9:43 AM CDT for Juneau County, Wisconsin. It took effect at Jun 22, 2018, 8:45 PM CDT. It was in force for 58 hr.

The area

The outline as issued.

The facts

Issued
Jun 22, 2018, 9:43 AM CDT (14:43 UTC)
In effect from
Jun 22, 2018, 8:45 PM CDT
Expired
Jun 25, 2018, 7:00 AM CDT
In force
58 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

County Juneau County, WI

The radar

The La Crosse radar (KARX), 93 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River (WI) at Necedah (NCAW3).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
16.5 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05403000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

443 
WGUS43 KARX 221443
FLWARX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
943 AM CDT Fri Jun 22 2018

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you live in a threatened area, be alert for high or rising water, 
and be ready to move to higher ground if necessary. 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Stay tuned to your favorite source of weather information, including 
NOAA Weather Radio, for later statements. 

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC057-230242-
/O.NEW.KARX.FL.W.0050.180623T0600Z-180625T1200Z/
/NCAW3.1.ER.180623T0600Z.180623T1200Z.180624T1800Z.UU/
943 AM CDT Fri Jun 22 2018

The National Weather Service in La Crosse WI has issued a 

* Flood Warning for 
  The Yellow River at Necedah.
* from late tonight into Monday.
* At 830 AM Friday the stage was 14.3 feet and levels were still 
rising.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue 
  to rise to near 15.2 feet by Saturday morning. The river will fall 
  below flood stage by Sunday.

&&
 
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009

$$
7 follow-up statements
814 
WGUS83 KARX 222147
FLSARX


Flood Statement
National Weather Service La Crosse WI
447 PM CDT Fri Jun 22 2018

.Recent rainfall has caused rises along the Yellow River and minor 
flooding near Necedah.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC057-231247-
/O.CON.KARX.FL.W.0050.180623T0600Z-180625T1200Z/
/NCAW3.1.ER.180623T0600Z.180623T1200Z.180624T1800Z.UU/
447 PM CDT Fri Jun 22 2018

The Flood Warning continues for
  The Yellow River at Necedah.
* from late tonight to Monday morning...Or until the warning is 
  cancelled.
* At  3:30 PM Friday the stage was 14.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise near 15.2 feet Saturday morning. The river will 
  fall below flood stage Sunday.

&&
 
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009

$$
596 
WGUS83 KARX 230147
FLSARX


Flood Statement
National Weather Service La Crosse WI
847 PM CDT Fri Jun 22 2018

.Recent rainfall has caused rises along the Yellow River and minor 
flooding near Necedah.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC057-231648-
/O.EXT.KARX.FL.W.0050.180623T0145Z-180625T1200Z/
/NCAW3.1.ER.180622T2348Z.180623T1800Z.180624T1800Z.UU/
847 PM CDT Fri Jun 22 2018

The Flood Warning continues for
  The Yellow River at Necedah.
* from this evening to Monday morning...Or until the warning is 
  cancelled.
* At  7:30 PM Friday the stage was 15.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 15.3 feet  
  Saturday. The river will fall below flood stage Sunday.

&&
 
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009

$$
125 
WGUS83 KARX 230923
FLSARX


Flood Statement
National Weather Service La Crosse WI
423 AM CDT Sat Jun 23 2018

...Flood Warning Continues for the Yellow River at Necedah...

.The Yellow River at Necedah will rise above flood stage this 
morning.  Minor flooding is then expected through Sunday.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC057-240022-
/O.CON.KARX.FL.W.0050.000000T0000Z-180625T1200Z/
/NCAW3.1.ER.180622T2348Z.180623T0530Z.180624T1800Z.UU/
423 AM CDT Sat Jun 23 2018

The Flood Warning continues for
  The Yellow River at Necedah.
* until Monday morning...Or until the warning is cancelled.
* At  3:30 AM Saturday the stage was 15.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 15.3 feet by this
  morning. The river will fall below flood stage Sunday.

&&
 
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009

$$

Boyne
859 
WGUS83 KARX 231429
FLSARX


Flood Statement
National Weather Service La Crosse WI
929 AM CDT Sat Jun 23 2018

.The Yellow River at Necedah has crested this morning. However, the 
river is forecast to remain in minor flood stage into Sunday.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC057-240529-
/O.CON.KARX.FL.W.0050.000000T0000Z-180625T1200Z/
/NCAW3.1.ER.180622T2348Z.180623T0530Z.180624T1800Z.UU/
929 AM CDT Sat Jun 23 2018

The Flood Warning continues for
  The Yellow River at Necedah.
* until Monday morning...Or until the warning is cancelled.
* At  8:30 AM Saturday the stage was 15.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 15.3 feet by 
  today. The river will fall below flood stage Sunday.

&&
 
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009

$$

DAS
335 
WGUS83 KARX 232139
FLSARX


Flood Statement
National Weather Service La Crosse WI
439 PM CDT Sat Jun 23 2018

.Rises along the Yellow River has caused minor flooding near 
Necedah. However, the river will continue to fall and drop below 
flood stage tonight. 

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC057-241239-
/O.EXT.KARX.FL.W.0050.000000T0000Z-180625T0000Z/
/NCAW3.1.ER.180622T2348Z.180623T0530Z.180624T0600Z.UU/
439 PM CDT Sat Jun 23 2018

The Flood Warning continues for
  The Yellow River at Necedah.
* until Sunday evening...Or until the warning is cancelled.
* At  3:30 PM Saturday the stage was 15.1 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will continue to fall and drop below flood 
  stage tonight.

&&
 
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009

$$
319 
WGUS83 KARX 240232
FLSARX


Flood Statement
National Weather Service La Crosse WI
932 PM CDT Sat Jun 23 2018

.The Yellow River near Necedah will hover around flood stage tonight 
and then begin to fall Sunday.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC057-241731-
/O.CON.KARX.FL.W.0050.000000T0000Z-180625T0000Z/
/NCAW3.1.ER.180622T2348Z.180623T0530Z.180624T0600Z.UU/
932 PM CDT Sat Jun 23 2018

The Flood Warning continues for
  The Yellow River at Necedah.
* until Sunday evening...Or until the warning is cancelled.
* At  8:30 PM Saturday the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to hover around flood stage 
  tonight and begin to fall Sunday.

&&
 
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009

$$
011 
WGUS83 KARX 240918
FLSARX


Flood Statement
National Weather Service La Crosse WI
418 AM CDT Sun Jun 24 2018

...Flood Warning Cancelled for the Yellow River at Necedah...

.The Yellow River at Necedah dell below flood stage on Saturday 
evening and continued to slowly fall overnight.  Due to this, the 
flood warning has been cancelled.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC057-240948-
/O.CAN.KARX.FL.W.0050.000000T0000Z-180625T0000Z/
/NCAW3.1.ER.180622T2348Z.180623T0530Z.180623T2251Z.UU/
418 AM CDT Sun Jun 24 2018

The Flood Warning is cancelled for
  The Yellow River at Necedah.
* At  3:30 AM Sunday the stage was 14.8 feet.
* Flood stage is 15.0 feet.
* Fell below flood stage at  5:51 PM Saturday.
* Forecast...The river will continue to fall to 14.2 feet by Monday 
  morning.


$$

Boyne

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 22, 6:29 AM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jun 22, 6:29 AM CDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
629 AM CDT Fri Jun 22 2018

.SHORT TERM...(Today through Sunday)
Issued at 200 AM CDT Fri Jun 22 2018

Upper level closed low churning across the mid mississippi river
valley - per current watervapor satellite imagery. Frontogenetic
bands of rain continued to rotate westward around the low, holding
mostly south of I-90. The low will continue to make slow progress
east today, weakening as it eases into the ohio river valley, and
also pulling its rain along with it. Parts of ne ia/sw wi will hold
onto the chances the longest - and could linger into the early
afternoon. Additional amounts look minor.

Weak ridging a loft expected to build in over the weekend, but
models also suggest ripples in the upper level flow could work into
the region. With sfc high also settling across the northern great
lakes toward the end of the weekend, any related pcpn threat from
the shortwaves should be greater west of the Mississippi River. As
it sits, Sat looks dry with some chances creeping in Sun. Will let
consensus solution detail the chances for now.

.LONG TERM...(Monday through Thursday)
Issued at 200 AM CDT Fri Jun 22 2018

The GFS and EC in pretty good agreement with taking an upper level
trough hanging out over the southern Rockies eastward, rotating it
over the region by 00z wed. Good low level moisture feed leading the
system in, with warm cloud depths again progged to be upwards of 4k.
Shower/thunderstorms generated by the system would likely be
efficient/heavy rain producers. Something to keep a close eye on
consider the wet period the area has been under for about the last
week - grounds are wet and river systems already high. Meanwhile,
depending on timing of trough and accompanying sfc front, some
instability and 0-3 km shear could aid in a few stronger (maybe
severe?) storms. Too early for any definitive threat though. Timing
suggests showers/storms would move in Mon night, continuing into Tue
night.

Another ripple in the upper level flow could bring more rain chances
for Thu/Fri. Outside rainy days holding down temps, they should be
back on the rise with zonal to broad ridging a loft.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 627 AM CDT Fri Jun 22 2018

VFR with light wind winds are expected at both TAF sites through
the period.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...Rieck
LONG TERM....Rieck
AVIATION...Boyne
Hazardous weather outlook, Jun 22, 3:47 AM CDT, 5 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
347 AM CDT Fri Jun 22 2018

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-231000-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
347 AM CDT Fri Jun 22 2018

This Hazardous Weather Outlook is for portions of northeast
Iowa...southeast Minnesota and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated thunderstorms are possible Sunday. Severe weather is not
expected.

Thunderstorms look likely Monday night through Tuesday night.
While it is too early to determine if there would be a severe
risk, some of the storms will be capable of heavy rain.

There are additional small storm chances for Wednesday into
Friday.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 4:22 AM CDTRiver Flood WarningARXBuffalo, Trempealeau6 days
Jun 22, 4:22 AM CDTRiver Flood WarningARXLa Crosse, Vernon7 days

Nearby

River Flood Warnings in Wisconsin, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.